Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 68, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jul 12, 2008, 10:45 AM CDT for Menard County, Illinois. It took effect at Jul 12, 2008, 12:13 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2008, 10:45 AM CDT (15:45 UTC)
- In effect from
- Jul 12, 2008, 12:13 PM CDT
- Expired
- Jul 12, 2008, 8:45 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Moderate
County Menard County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Petersburg (PETI2).
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 24 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 121545
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1045 AM CDT SAT JUL 12 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY
BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN ACROSS THE SANGAMON RIVER
BASIN OVER THE PAST 24 HOURS...LEADING TO SUBSTANTIAL RISES ALONG THE
SANGAMON RIVER. ADDITIONAL RAINFALL IS EXPECTED TODAY...WHICH WILL
ONLY ADD TO THE POTENTIAL FLOODING SITUATION.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC129-130545-
/O.NEW.KILX.FL.W.0068.080712T1713Z-080713T0822Z/
/PETI2.2.ER.080712T1713Z.080713T0000Z.080713T0222Z.NO/
1045 AM CDT SAT JUL 12 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SANGAMON RIVER AT PETERSBURG.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 845 AM SATURDAY THE STAGE WAS 19.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 24.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TONIGHT.
* IMPACT...AT 25.0 FEET...SOME RESIDENCES ON THE EAST SIDE OF
PETERSBURG FLOOD.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
SANGAMON RIVER
PETERSBURG 23 19.0 SAT 9 AM 19.6 17.3 16.4
$$
BARNES1 follow-up statement
000
WGUS83 KILX 130145
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CDT SAT JUL 12 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
SINCE FLOODING IS NO LONGER FORECAST...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC129-130215-
/O.CAN.KILX.FL.W.0068.000000T0000Z-080713T0822Z/
/PETI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
845 PM CDT SAT JUL 12 2008
THE FLOOD WARNING IS CANCELLED FOR
THE SANGAMON RIVER AT PETERSBURG.
* AT 500 PM SATURDAY THE STAGE WAS 19.6 FEET.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST AROUND 19.8 FEET OVERNIGHT.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
SANGAMON RIVER
PETERSBURG 23 19.6 SAT 5 PM 18.2 16.5 16.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 12, 10:37 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 12, 10:37 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1037 AM CDT SAT JUL 12 2008 .DISCUSSION... ISSUED 1037 AM CDT SAT JUL 12 2008 COMPLEX WEATHER SCENARIO IS SHAPING UP ACROSS CENTRAL ILLINOIS TODAY...MAINLY CENTERING AROUND THE THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. SYNOPTIC COLD FRONT IS CURRENTLY APPROACHING THE MISSISSIPPI RIVER...WHILE A LARGE OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION STRETCHES FROM NEAR JACKSONVILLE...TO EFFINGHAM...TO ROBINSON. THE ATMOSPHERE ACROSS MUCH OF THE KILX CWA HAS TEMPORARILY STABILIZED...HOWEVER WITH PLENTY OF BREAKS IN THE OVERCAST OCCURRING...EXPECT RE-NEWED DESTABILIZATION OVER THE NEXT FEW HOURS. MAIN QUESTION WILL BE WHERE STORMS WILL FIRE. AT THIS POINT...IT APPEARS THE OUTFLOW BOUNDARY MAY BE THE BEST BET INITIALLY...WITH DEVELOPMENT ALONG THE ACTUAL COLD FRONT LATER IN THE AFTERNOON. BASED ON SPEED OF COLD FRONT AND 12Z MODEL OUTPUT...BEST CHANCE FOR SEVERE LOOKS TO BE EAST OF I-55 BETWEEN 2 PM AND 10 PM. CURRENT GRIDS FEATURE LIKELY POPS THROUGHOUT THE DAY AND THIS STILL LOOKS GOOD. THANKS TO THE PRESENCE OF THE OUTFLOW BOUNDARY...TEMPS ACROSS THE AREA VARY GREATLY...FROM THE LOWER 70S IN THE CHAMPAIGN AREA TO THE UPPER 80S SOUTH OF THE BOUNDARY NEAR LAWRENCEVILLE. HAVE MADE MAJOR CHANGES TO THE HOURLY TEMP/DEWPOINT GRIDS TO REFLECT THIS...BUT MADE NO CHANGES TO THE AFTERNOON HIGH TEMPS. NO ZONE UPDATE IS NEEDED AT THIS TIME. BARNES && .AVIATION... ISSUED 615 AM CDT SAT JUL 12 2008 COLD FRONT MOVING THROUGH CENTRAL IOWA WILL REACH PIA AROUND 21Z TODAY AND PASS THROUGH THE REMAINDER OF THE AREA BEFORE 03Z SUN. TSTMS HAVE BEEN COMMON THIS MORNING FAR AHEAD OF THE FRONT...AND THIS ACTIVITY SHOULD DECREASE LATER THIS MORNING. NEW CONVECTIVE DEVELOPMENT WILL THEN TAKE PLACE AROUND 18Z AND CONTINUE UNTIL FRONTAL PASSAGE. CONDITIONS ARE EXPECTED TO BE MAINLY VFR OUTSIDE OF CONVECTION...WITH MOST CLOUDS AND PRECIPITATION CLEARING PIA BY 03Z SUN AND MOVING SE OF SPI/DEC/CMI 05Z-08Z SUN. 04 && .PREV DISCUSSION... ISSUED 330 AM CDT SAT JUL 12 2008 FORECAST CONCERN IS SHOWER AND THUNDERSTORM CHANCES AND HEAVY RAIN THREAT AND SLIGHT CHANCE OF SEVERE STORMS TODAY AND INTO TONIGHT ACROSS CENTRAL AND SOUTHEAST IL AS A STONG COLD FRONT MOVES SE ACROSS ILLINOIS. 00Z SHORT RANGE FORECAST MODELS ARE IN PRETTY GOOD AGREEMENT NEXT SEVERAL DAYS WITH A DRY STRETCH OF WEATHER STILL ANTICIPATED DURING THE EARLY AND MIDDLE PART OF NEXT WEEK. RADAR MOSAIC SHOWS CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS OVER CENTRAL IL FROM GALESBURG TO SPRINGFIELD AND SHELBYVILLE NE AND DRIFTING SLOWLY ENE. THUNDERSTORMS CAUSED BY LOW LEVEL WARM AIR ADVECTION IN TROPICAL AIR MASS OVER IL WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S AND HIGH 850 MB DEWPOINTS AROUND 13C. SCATTERED CONVECTION OVER NORTHERN IL AND LINE OF CONVECTION AHEAD OF COLD FRONT FROM SE WI THROUGH SE IA AND NORTH CENTRAL MO. MENARD COUNTY SHERIFF REPORTED MAJOR FLOODING ON ROUTE 97 FROM 1 TO 1.5 MILES SOUTH OF PETERSBURG AROUND 215 AM AND ALONG HIGHWAY 29 FROM ATHENS TO ROUTE 123. SPRINGFIELD CAPITOL AIRPORT MEASURED 3.20 INCHES OF RAIN IN JUST TWO HOURS FROM MIDNIGHT TO 2 AM CDT. SPRINGFIELD RECORDED 7.06 INCHES SO FAR THIS MONTH AND TIES IT FOR THE 4TH WETTEST JULY ON RECORD. SPRINGFIELD IS UP TO 14.55 INCHES OF RAIN SINCE JUNE 1 AND 34.47 INCHES OF RAIN SINCE JAN 1. SPRINGFIELD AVERAGES 35.56 INCHES OF RAIN IN A WHOLE YEAR...AND ONLY 1.09 INCHES FROM THAT. 08Z/3 AM SURFACE MAP SHOWS AN UNSEASONABLY STRONG 988 MB LOW PRESSURE JUST NE OF LAKE WINNIPEG WITH A STRONG COLD FRONT EXTENDING ALONG THE MN/WI BORDER THROUGH CENTRAL IA/KS TO 1005 MB LOW PRESSURE IN SE CO. ALOFT A STRONG 594 DM 500 MB SUBTROPICAL RIDGE WAS SPRAWLED ACROSS THE SOUTHERN STATES WHILE UNSEASONABLY STRONG 545 DM 500 MB WAS OVER LAKE WINNIPEG WITH BROAD UPPER LEVEL TROF OVER THE NORTHERN ROCKIES/NORTHERN PLAINS AND NW GREAT LAKES. DECENT SHORT WAVE WAS NEAR THE IL/IA BORDER ENHANCING CONVECTION AHEAD OF IT OVER CENTRAL/NORTHERN IL. SHORT TERM...TODAY THROUGH SUNDAY NIGHT. MODELS SHOW SHORT WAVE TROF PASSING EAST ACORSS CENTRAL/NORTHERN IL EARLY THIS MORNING AND INTO EASTERN LOWER MI AND NW OHIO BY 18Z/SAT. STRONG COLD FRONT APPROACHES THE IL RIVER VALLEY DURING EARLY AFTERNOON AND PASS I-55 BY 00Z/7 PM AND ACROSS SE IL TONIGHT. HAVE LIKELY CHANCES OF CONVECTION TODAY ACROSS MUCH OF CENTRAL AND INTO SE IL THIS AFTERNOON AND TONIGHT AS COLD FRONT COLLIDES WITH TROPICAL AIR MASS. SPC HAS SLIGHT RISK OF MULTICELL CLUSTER TYPE OF SEVERE STORMS THIS AFTERNOON AND EARLY EVENING FROM THE IL RIVER SE TO LAWRENCEVILLE. THERE IS 15% OR GREAT CHANCE OF DAMAGING WIND GUSTS AND LARGE HAIL. MODERATE INSTABILITY BUT TEMPERED SOME BY EARLY MORNING CONVECTION/CLOUDS. WIND SHEAR IS WEAK AND BEST OVER NORTHERN IL/IN. HEAVY RAIN MAY BE A BIGGER THREAT TODAY AND TONIGHT WITH PRECIPITABLE WATER VALUES PEAKING FROM 2 TO 2.25 INCHES IN TROPICAL AIR MASS AHEAD OF COLD FRONT. COOLED HIGHS A BIT WITH MORE CLOUD COVER RANGING FROM LOWER 80S NW OF THE IL RIVER TO AROUND 90F IN SE IL WHERE MORE SUNSHINE POSSIBLE TODAY. CONVECTION CHANCES DIMINISH TONIGHT NW OF I-70 ESPECIALLY AFTER MIDNIGHT AS COLD FRONT MOVES ACROSS SE IL TOWARD THE OHIO RIVER LATE TONIGHT. KEPT JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY MORNING SE OF I-70 WITH MAIN CHANCES SE OF LAWRENCEVILLE. HIGH PRESSURE OVER THE NORTHERN ROCKIES MOVES INTO THE MO VALLEY SUNDAY AND FILTERS IN COOLER AND LESS HUMID AIR INTO CENTRAL IL WITH MOSTLY SUNNY SKIES. HIGHS IN THE LOWER 80S WITH DEWPOINTS SLIPPING INTO THE MID 50S NW AND LOWER 60S SE IL. A COOLER NIGHT SUNDAY NIGHT WITH HIGH PRESSURE NEARBY OVER THE MID MS VALLEY AND PROVIDING CLEAR SKIES AND LIGHT TO CALM WINDS. LOWS IN THE UPPER 50S. LONG TERM...MONDAY THROUGH FRIDAY. A WELCOMED QUIET WEATHER PATTERN STILL EXPECTED DURING THE UPCOMING WORK WEEK. HIGH PRESSURE OVER THE OHIO AND MID MS VALLEYS MONDAY PROVIDES IL WITH ANOTHER NICE DAY. MEDIUM/EXTENDED RANGE MODELS SHOW LARGE UPPER LEVEL LOW/TROF ACROSS CANADA AND THE NORTHERN TIER STATES WHILE STRONG UPPER LEVEL RIDGE OVER THE SOUTHERN STATES WHICH BUILDS INTO THE OHIO VALLEY DURING THE 2ND HALF OF THE WEEK. SURFACE HIGH PRESSURE SLIPS OFF TO THE EAST OF IL BY TUE WITH SOUTHERLY FLOW RETURNING TO IL. TEMPERATURES A BIT BELOW NORMAL EARLY IN THE WEEK WILL GRADUALLY WARM BACK UP DURING THE WORK WEEK AS HUMIDITY LEVELS RISE AS WELL WITH SUMMER TIME HEAT AND HUMIDITY RETURNING DURING MID/LATE WEEK. SHORT WAVES RIDGING OVER THE TOP OF THE UPPER LEVEL RIDGE COULD BRING A CHANCE OF CONVECTION TO NW IL FROM WED THROUGH FRI AND MAYBE SLIGHT CHANCES OF THUNDERSTORMS OVER THE IL RIVER VALLEY. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 12, 6:00 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT SAT JUL 12 2008 ILZ027>031-036>038-040>053-131100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 600 AM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS THIS MORNING OVER MANY AREAS OF CENTRAL ILLINOIS...HOWEVER THE RISK FOR SEVERE WEATHER WILL BE LOW. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TOWARD MIDDAY AND LAST INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...TORRENTIAL RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS...WHICH MAY CAUSE FLOODING ESPECIALLY OVER AREAS THAT SAW HEAVY RAIN EARLIER THIS MORNING. THE THREAT FOR SEVERE WEATHER SHOULD END BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. ILZ054>057-061>063-066>068-071>073-131100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 600 AM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER EASTERN AND SOUTHEASTERN ILLINOIS...HOWEVER THE RISK FOR SEVERE WEATHER WILL BE LOW. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TOWARD MIDDAY AND CONTINUE TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. TORRENTIAL RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS. THE THREAT FOR SEVERE WEATHER SHOULD END BEFORE SUNRISE SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 12, 7:33 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 AM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MINONK 40.90N 89.04W
07/12/2008 M2.31 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN HEYWORTH 40.31N 88.98W
07/12/2008 M3.22 INCH MCLEAN IL MESONET
12 HOUR TOTAL. SWOP REPORT.
&&
SCHAFFERLocal storm report, Jul 12, 7:53 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
753 AM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
07/12/2008 M3.13 INCH MENARD IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 SSW PETERSBURG 39.97N 89.87W
07/12/2008 M5.02 INCH MENARD IL CO-OP OBSERVER
24 HOUR TOTAL
&&
SCHAFFERLocal storm report, Jul 12, 8:08 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
808 AM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N MASON CITY 40.23N 89.70W
07/12/2008 M2.35 INCH MASON IL CO-OP OBSERVER
0700 AM HEAVY RAIN VARNA 41.04N 89.22W
07/12/2008 M2.30 INCH MARSHALL IL CO-OP OBSERVER
&&
SCHAFFERLocal storm report, Jul 12, 8:24 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N ATHENS 39.99N 89.72W
07/12/2008 M4.25 INCH MENARD IL CO-OP OBSERVER
0700 AM HEAVY RAIN MORTON 40.61N 89.47W
07/12/2008 M2.26 INCH TAZEWELL IL CO-OP OBSERVER
24 HOUR TOTAL
&&
SCHAFFERLocal storm report, Jul 12, 8:47 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
847 AM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
07/12/2008 M2.78 INCH MENARD IL MESONET
17 HOUR TOTAL
0700 AM HEAVY RAIN 4 SW BEASON 40.11N 89.25W
07/12/2008 M3.10 INCH LOGAN IL MESONET
COCORAHS REPORT
0700 AM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
07/12/2008 M4.35 INCH LOGAN IL MESONET
0700 AM HEAVY RAIN 1 SE SPRINGFIELD 39.77N 89.63W
07/12/2008 M2.35 INCH SANGAMON IL MESONET
COCORAHS REPORT
0700 AM HEAVY RAIN 6 NE LINCOLN 40.21N 89.29W
07/12/2008 M3.66 INCH LOGAN IL MESONET
&&
SCHAFFERLocal storm report, Jul 12, 8:52 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
852 AM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD 1 SW ATHENS 39.95N 89.74W
07/12/2008 MENARD IL LAW ENFORCEMENT
GRUDGEL BRIDGE RD AT PRICE RD CLOSED DUE TO LARGE
MUDSLIDES BLOCKING THE ROAD.
0215 AM FLASH FLOOD 1 S ATHENS 39.95N 89.72W
07/12/2008 MENARD IL LAW ENFORCEMENT
FLOOD WATER WASHED AWAY A BRIDGE AND ROAD ON THE SOUTH
SIDE OF ATHENS. TIME ESTIMATED.
0215 AM FLASH FLOOD ATHENS 39.96N 89.72W
07/12/2008 MENARD IL LAW ENFORCEMENT
PARTS OF ROUTE 29 FLOODED FROM ATHENS TO ROUTE 123 FROM
VERY HEAVY RAINS.
0215 AM FLASH FLOOD 1 S PETERSBURG 40.00N 89.85W
07/12/2008 MENARD IL LAW ENFORCEMENT
SEVERAL VEHICLES FLOODED ON ROUTE 97 1 TO 1.5 MILES SOUTH
OF PETERSBURG FROM VERY HEAVY RAINS.
0445 AM HEAVY RAIN 3 S GREENVIEW 40.04N 89.74W
07/12/2008 M3.59 INCH MENARD IL MESONET
24 HOUR TOTAL. 2.47 INCHES SINCE MIDNIGHT. SWOP REPORT.
0530 AM FLASH FLOOD 5 N SPRINGFIELD 39.85N 89.64W
07/12/2008 SANGAMON IL LAW ENFORCEMENT
SEVERAL ROADS ACROSS NORTHERN SANGAMON COUNTY ARE CLOSED
DUE TO HIGH WATER FROM EARLIER HEAVY RAIN.
0600 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
07/12/2008 M2.18 INCH MENARD IL MESONET
12 HOUR TOTAL. SWOP REPORT.
0600 AM HEAVY RAIN RIVERTON 39.85N 89.54W
07/12/2008 M4.00 INCH SANGAMON IL CO-OP OBSERVER
0600 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
07/12/2008 M4.02 INCH LOGAN IL CO-OP OBSERVER
24 HOUR TOTAL
0600 AM HEAVY RAIN SHERMAN 39.89N 89.61W
07/12/2008 M6.50 INCH SANGAMON IL CO-OP OBSERVER
STANDING WATER IN THE YARD. 24 HOUR TOTAL.
0600 AM HEAVY RAIN 2 SW ATHENS 39.94N 89.75W
07/12/2008 M5.19 INCH MENARD IL CO-OP OBSERVER
24 HOUR TOTAL
0615 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
07/12/2008 M2.78 INCH MENARD IL MESONET
17 HOUR TOTAL
0700 AM HEAVY RAIN 6 NE LINCOLN 40.21N 89.29W
07/12/2008 M3.66 INCH LOGAN IL MESONET
0700 AM HEAVY RAIN 1 SE SPRINGFIELD 39.77N 89.63W
07/12/2008 M2.35 INCH SANGAMON IL MESONET
COCORAHS REPORT
0700 AM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
07/12/2008 M4.35 INCH LOGAN IL MESONET
0700 AM HEAVY RAIN 4 SW BEASON 40.11N 89.25W
07/12/2008 M3.10 INCH LOGAN IL MESONET
COCORAHS REPORT
0700 AM HEAVY RAIN MORTON 40.61N 89.47W
07/12/2008 M2.26 INCH TAZEWELL IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 N ATHENS 39.99N 89.72W
07/12/2008 M4.25 INCH MENARD IL CO-OP OBSERVER
0700 AM HEAVY RAIN VARNA 41.04N 89.22W
07/12/2008 M2.30 INCH MARSHALL IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 N MASON CITY 40.23N 89.70W
07/12/2008 M2.35 INCH MASON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SSW PETERSBURG 39.97N 89.87W
07/12/2008 M5.02 INCH MENARD IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
07/12/2008 M3.13 INCH MENARD IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN HEYWORTH 40.31N 88.98W
07/12/2008 M3.22 INCH MCLEAN IL MESONET
12 HOUR TOTAL. SWOP REPORT.
0700 AM HEAVY RAIN MINONK 40.90N 89.04W
07/12/2008 M2.31 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
07/12/2008 M3.51 INCH SANGAMON IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 N SPRINGFIELD 39.82N 89.64W
07/12/2008 M4.04 INCH SANGAMON IL ASOS
18 HOUR TOTAL
0700 AM HEAVY RAIN LINCOLN 40.15N 89.37W
07/12/2008 M2.82 INCH LOGAN IL OFFICIAL NWS OBS
18 HOUR TOTAL
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:40 AM CDT | Areal Flood Advisory | ILX | Cass, Menard, Morgan, Sangamon | 6 hr |
| Jul 12, 1:50 AM CDT | Flash Flood Warning | ILX | Logan, Menard, Sangamon | 4 hr |
| Jul 12, 3:19 PM CDT | Flash Flood Warning | ILX | Logan, Menard, Sangamon | 3 hr |
| Jul 12, 4:35 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 55 min |
| Jul 12, 4:45 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jul 12, 4:52 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 38 min |
| Jul 12, 5:04 PM CDT | Flash Flood Warning | ILX | Champaign | 3 hr |
| Jul 12, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 51 min |
| Jul 12, 5:19 PM CDT | Flash Flood Warning | ILX | Effingham, Shelby | 3 hr |
| Jul 12, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 50 min |
| Jul 12, 5:42 PM CDT | Flash Flood Warning | ILX | Cumberland | 3 hr |
| Jul 12, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 30 min |
| Jul 12, 6:50 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence, Richland | 6 hr |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.